On the calculation of group characters


Gungormez M., Karadayi H. R.

JOURNAL OF GEOMETRY AND PHYSICS, vol.57, no.12, pp.2533-2538, 2007 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 57 Issue: 12
  • Publication Date: 2007
  • Doi Number: 10.1016/j.geomphys.2007.09.002
  • Title of Journal : JOURNAL OF GEOMETRY AND PHYSICS
  • Page Numbers: pp.2533-2538

Abstract

It is known that characters of irreducible representations of finite Lie algebras can be obtained using the Weyl character formula including Weyl group summations which make actual calculations almost impossible except for a few Lie algebras of lower rank. By starting from the Weyl character formula, we show that these characters can be re-expressed without referring to Weyl group summations. Some useful technical points are given in detail for the instructive example of G(2) Lie algebra. (c) 2007 Elsevier B.V. All rights reserved.